Pennsylvania, 2003Flash Flood in Pennsylvania, July 14, 2003
July 14, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 14, 3:15 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUL 14 2003
QUICK UPDATE TO ADD SLIGHT CHANCE OF SHRA/TSRA ERLY TO COUNTIES
ADJACENT TO THE MTN COUNTIES.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jul 14, 3:55 AM EST, 11 hours 35 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT MON JUL 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
A WEAK COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING. THIS WILL BRING THE RISK FOR SHOWERS
AND THUNDERSTORMS TO THE AREA. THESE STORMS COULD CONTAIN GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 14, 2:44 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
344 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ADAMSBURG PA WIND DAMAGE
07/14/03 WESTMORELAND NUMEROUS TREES DOWN ALONG
ROUTE 136 NEAR ADAMSBURG.
REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 14, 2:48 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
348 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 3 E NEW STANTON PA FLASH FLOODS
07/14/03 WESTMORELAND FLOODING REPORTED ALONG
ARMBRUST ROAD IN ARMBRUST
AS REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jul 14, 3:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
423 PM EDT MON JUL 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM GREENSBURG PA .75 INCH HAIL
07/14/03 WESTMORELAND REPORTED BY SKYWARN
SPOTTERSSpecial weather statement, Jul 14, 3:26 PM EST, 4 minutes before
PAZ021-142100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT MON JUL 14 2003
...THUNDERSTORMS WITH HEAVY RAIN MOVING SLOWLY THROUGH THE AREA...
AT 4:25 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH EASTERN ALLEGHENY
COUNTY. THESE STORMS ARE MOVING SLOWLY AND MAY RESULT IN PONDING OF
WATER ON ROADWAYS AND POOR DRAINAGE AREAS.
LOCATIONS WHICH WILL BE AFFECTED BY THESE STORMS ARE
MONROEVILLE...WALL...PITCAIRN...AND TURTLE CREEK.
BE ALERT THIS RUSH HOUR AS HEAVY RAIN CAN CAUSE REDUCED VISIBILITY.
TYBURSKI
Flash Flood, Westmoreland
- When
- July 14, 3:30 PM EST to 4:00 PM EST
- Where
- Westmoreland County, Greensburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Wades Rd flooded by Little Sewickley Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 18, 20032 deaths · 19 events
- Tornadoes in Minnesota, July 14, 2003$2.7 million · F2 · 9 events
- Lightning Strike in Florida, July 14, 20031 death · 1 injured · 1 event
- Hurricane in Texas, July 14 to 16, 20032 injured · $11 million · 6 events
- Heat in California, July 14, 20031 death · 1 event
- Lightning Strikes in Florida, July 14, 2003$280,000 · 2 events
- Tornadoes and Hail in North Dakota, July 14, 2003F1 · 10 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 15 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 14 events
- Hail and Damaging Winds in North Dakota, July 14, 20031 in hail · 11 events
- Flash Flood and Hail in West Virginia, July 14, 2003$4,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 14, 20032.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373868.